← Return to Chronic Chest Pain for months on end. help :(

Discussion
emilymmahomi (@emilymahomie)

Chronic Chest Pain for months on end. help :(

Chronic Pain | Last Active: Nov 19, 2020 | Replies (15)

Comment receiving replies
@amandaburnett

Hi @emilymahomie, I echo the welcomes and I am sorry to hear about your struggle with GERD, Celiacs, food allergies and anxiety. That is an awful lot to deal with at any age, let alone being a young woman starting college. I agree that it would be wise to seek a second opinion from a cardiologist to make sure you aren't having any heart issues, however, did you know that Nexium can be known for causing stomach pain and rapid heartbeat? It can also cause a large influx of gas and pressure that builds up and can rise into your chest making it feel like you are experiencing chest pain. I was on a proton pump inhibitor as well and my symptoms (much like yours) were a cause of over treatment and under treatment with the medication.

The following article mentions, "Patients should always speak with their doctor before stopping Nexium. Stopping suddenly can trigger a “rebound” effect. This can cause the patient’s condition to return. It can sometimes be worse than the original problem."
– Nexium Side Effects: https://www.drugwatch.com/proton-pump-inhibitors/nexium/

Has your gastroenterologist suggested an alternative to everyday treatment? Perhaps every other day or four times a week. Using it for longer than 14 days at a time can cause inflammation of your stomach lining.

Jump to this post


Replies to "Hi @emilymahomie, I echo the welcomes and I am sorry to hear about your struggle with..."

Hi @amandaburnett ! Thanks for your welcome and kind words, it means a lot. I will seek help from another cardiologist as soon as possible. Each day I'm more and more convinced the cause of my pain is not GERD, and I'm for sure a tad afraid that Nexium might be worsening my situation. It's truly hard to know what is right or wrong for me without knowing what the real problem is.

My gastroenterologists don't seem to care about the side effects and dangers of Nexium, seeing as how they prescribed it for three consecutive months last year 🙁 . Regarding the rebound effect, I am aware of it and will not stop suddenly to avoid any issues.

Thanks for your insight! Have a good day,
Emily